Alert archive / Ohio / Special Marine Warnings in 2020
Special Marine Warning 13, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at May 14, 2020, 4:55 PM EDT. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2020, 4:55 PM EDT (20:55 UTC)
- Expired
- May 14, 2020, 6:30 PM EDT
- In force
- 95 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at May 14, 3:56 PM EDT, 59 minutes earlier.
Area forecast discussion, May 14, 3:56 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 356 PM EDT Thu May 14 2020 .SYNOPSIS... Warm front will stall near the south shore of Lake Erie this evening. As low pressure move across southern Ontario friday afternoon it will pull a cold front southeastward across the region. This cold front will stall near the Ohio River Valley on Saturday. As low pressure takes shape over the middle Mississippi River Valley Saturday night it will bring a warm front northward across Ohio. This storm system will move to Ohio on Sunday but may linger into next week. && .NEAR TERM /THROUGH FRIDAY NIGHT/... Several surface features to watch through the evening. The warm front is making steady northward movement toward the lake. As of 3 pm the warm front was located from near Meadville to near the south shore of Lake Erie, north of Toledo and into southern Michigan. Moisture advection continues to advect into through southwestern Ohio. Now we will continue to monitor a couple pieces of low level jet energy. One piece of jet energy seems to be associated with a weak convectively induced circulation that is moving across southern Ohio. This may produce an area of convergence across southwestern/southern portions of the area. The other piece of jet energy looks as if it will punch into NW OH between 20Z and 22Z and may help generate additional convection near along the warm front, possibly over the lake. If this convection gets going over the lake it may be our best chance of damaging winds with a cold pool developing. Also never trust a warm front with a bit more low level shear near the boundary that could produce a brief spinup. While gusty winds are possible with the other convection south it likely wont be the main focus. We will also monitor for some training of echoes near the warm front across NE OH/NW PA. So will monitor this region for some minor flooding issues. Beyond midnight it appears there will be showers/thunderstorms along and north of the warm front that will arc from NW PA across the lake to eastern Michigan. Shear profile doesnt appear to be favorable for severe. We will then watch convection sag southward toward the region with the cold front on Friday. It will take much of the day to get the front south of the region so will retain fairly high POP's through the day. Decent range in temperatures this afternoon with eventual mid 60s across NW PA to the 70's across most of Ohio. It remains warm and humid tonight with lows likely within a couple degrees of 60. High pressure over Ontario will ridge southward into the area Friday night with dry conditions in the wake of the cold front. Cooler with lows ranging from the upper 40's near the lake to the middle to upper 50's south. && .SHORT TERM /SATURDAY THROUGH MONDAY/... The short term begins Saturday with a stationary front/stalled cold front draped west to east across Central Ohio with high pressure stationed just north of the Upper Great Lakes. Much of the precipitation is expected to stay south of the area during the day Saturday as drier mid level air arrives across the lower Great Lakes. Meanwhile, an upper trough and associated vort max will develop across the Northern Plains. Surface low pressure will develop just ahead of this upper trough, reaching the vicinity of Lake Michigan by Sunday morning and lifting the stalled front across Central Ohio, north across the area as a warm front. As the warm front lifts north across the area on Sunday, overrunning precipitation with some thunder will be possible associated with isentropic lift. There remains to be low confidence in strength and timing of any storms that develop with significant model differences on the strength and location of this potent shortwave still apparent. However, there is potential for severe weather with this strongly-forced system Sunday afternoon and evening, but will be dependent upon instability, especially in areas of clearing. Precipitation chances look to continue Sunday night through Monday as the upper trough starts to cutoff from the mean flow, slowing the eastward progression of the low pressure system. Highs Sunday will range in the low to mid 70s while Monday will feature increased cloudiness and more widespread 60s. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... As mentioned above, the upper level trough will cutoff from the mean flow and slowly meander somewhere between the Ohio Valley and Mid- Atlantic for the remainder of the week. Recent model guidance has showed a slight westward shift of this cutoff low and associated "blocking" pattern, but will be largely dependent on any tropical system that may develop along the East Coast and its strength and location. With that said, precipitation chances will remain apparent from Monday, onwards through the end of the long term period, but low confidence in location and timing precludes anything higher than chance at this point. Temperatures will be below average from Monday through mid-week, with highs ranging anywhere from the mid 50s to mid 60s, largely dependent on areas of cloudiness from the upper low. && .AVIATION /18Z Thursday THROUGH Tuesday/... MVFR/IFR conditions occurring with the showers near the warm front that was located from near Youngstown to Cleveland then westward near the south shore of Lake Erie, north of Toledo and into southern Michigan. Additional rounds of thunderstorms will develop, scattered south and numerous over the lake. The storms that move onshore will have the potential to produce strong damaging winds. Expect IFR conditions near any of the thunderstorms. There may be a brief lull in the coverage of the convection after midnight then increase again around sunrise as a cold front moves southward. MVFR/IFR conditions are expect with the showers/thunderstorms along the cold front. Gusty southerly winds area expected across much of the area through the evening. Strongest gusts away from the thunderstorms will be around 30 knots, especially west of I-71. Winds will shift to the southwest by sunrise but more westerly in the the wake of the cold front. Outlook...Non-VFR with showers and thunderstorms Friday, then again on Sunday into Monday. && .MARINE... Low chances for any small craft advisory conditions across the lake through early next week. The period of strongest winds are expected late tonight through Friday as winds increase out of the southwest, 15 to 20 knots. A cold front will move east across the lake Friday evening with winds becoming northerly, 10 to 15 knots by Friday night. East, northeasterly flow, 10 to 15 knots, ramps up once again Saturday through Saturday night ahead of a warm front which could introduce a chance for lakeshore flooding across the western basin. As the warm front lifts north across the area by Saturday night, low pressure will track over the lake Sunday evening. Behind this low, northerly flow will increase to 10 to 15 knots through Monday night. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM NEAR TERM...MM SHORT TERM...Kahn LONG TERM...Kahn AVIATION...MM MARINE...Kahn
Hazardous weather outlook, May 14, 4:40 AM EDT, 12 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 440 AM EDT Thu May 14 2020 OHZ003-006>008-017-018-151100- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca- 440 AM EDT Thu May 14 2020 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. A couple rounds of showers and thunderstorms are expected today. Thunderstorms that develop late this afternoon and through the evening may be strong to severe. Large hail and damaging winds are the primary threats. The thunderstorms could produce heavy rainfall especially if storms track across the same area. This may lead to an elevated flooding potential. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009>014-019>023-089-PAZ001>003-151100- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 440 AM EDT Thu May 14 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms that develop this afternoon and evening may be strong with gusty winds. The thunderstorms could also produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ027>033-036>038-047-151100- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox- 440 AM EDT Thu May 14 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms that develop this afternoon and evening may be strong with gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-151100- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 440 AM EDT Thu May 14 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 14, 4:14 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Cleveland OH
414 PM EDT Thu May 14 2020
OHZ017-142100-
Hancock-
414 PM EDT Thu May 14 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HANCOCK COUNTY...
At 413 PM EDT, strong thunderstorms were clustered over Ottawa,
moving east at 45 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Findlay, Fostoria, Bluffton, North Baltimore, McComb, Arlington,
Arcadia, Rawson, Vanlue, Van Buren, Mount Blanchard, Benton Ridge,
Jenera, Mount Cory, Bairdstown and Williamstown.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4117 8388 4117 8363 4116 8342 4100 8342
4099 8346 4095 8346 4095 8348 4091 8348
4090 8351 4082 8352 4082 8388
TIME...MOT...LOC 2013Z 259DEG 41KT 4100 8402
KahnSpecial weather statement, May 14, 4:25 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Cleveland OH
425 PM EDT Thu May 14 2020
OHZ006>008-142130-
Wood-Ottawa-Sandusky-
425 PM EDT Thu May 14 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT OTTAWA...SANDUSKY AND
EASTERN WOOD COUNTIES...
At 425 PM EDT, strong thunderstorms were clustered over Bowling
Green, moving east at 45 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Bowling Green, Fremont, Port Clinton, Perrysburg, Clyde, Waterville,
Oak Harbor, Gibsonburg, Genoa, Woodville, Elmore, Ballville,
Pemberville, Millbury, Haskins, Luckey, Bradner, Marblehead, Wayne
and Risingsun.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4151 8371 4162 8311 4151 8299 4152 8289
4158 8283 4153 8282 4154 8271 4150 8274
4146 8304 4145 8304 4143 8301 4145 8297
4142 8294 4144 8285 4132 8284 4132 8285
4125 8342 4119 8371 4146 8375
TIME...MOT...LOC 2025Z 259DEG 40KT 4135 8364
KahnLocal storm report, May 14, 4:44 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
444 PM EDT THU MAY 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM NON-TSTM WND GST 2 SW FINDLAY 41.02N 83.67W
05/14/2020 M63 MPH HANCOCK OH ASOS
ASOS STATION KFDY FINDLAY.
&&
ANMLocal storm report, May 14, 4:52 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
452 PM EDT THU MAY 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND GST 2 SW FINDLAY 41.02N 83.67W
05/14/2020 M63 MPH HANCOCK OH ASOS
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM 2 SW FINDLAY. ASOS STATION KFDY
FINDLAY.
&&
ANMLocal storm report, May 14, 4:54 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
454 PM EDT THU MAY 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG ARCADIA 41.11N 83.52W
05/14/2020 HANCOCK OH TRAINED SPOTTER
SEVERAL TREES DOWN ON HOUSES.
&&
ANMThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:14 PM EDT | Special Weather Statement | CLE | Hancock | 46 min |
| May 14, 4:25 PM EDT | Special Weather Statement | CLE | Sandusky, Wood | 65 min |
| May 14, 4:40 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Hancock, Seneca, Wyandot | 50 min |
| May 14, 5:11 PM EDT | Special Weather Statement | CLE | Crawford, Marion, Wyandot | 49 min |
| May 14, 5:20 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie, Huron, Richland | 40 min |
| May 14, 5:37 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 68 min |
| May 14, 5:40 PM EDT | Special Marine Warning | CLE | 67 min | |
| May 14, 5:44 PM EDT | Special Weather Statement | CLE | Ashland, Knox, Morrow, Richland | 46 min |
| May 14, 6:04 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 41 min |
| May 14, 6:06 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Morrow, Richland | 39 min |
| May 14, 6:41 PM EDT | Special Weather Statement | CLE | Cuyahoga, Geauga, Lake, Portage, Summit | 49 min |
Nearby
Special Marine Warnings in Ohio, 2020Every special marine warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.